Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.83.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


An A$_2$ Bailey lemma and Rogers-Ramanujan-type identities
HTML articles powered by AMS MathViewer

by George E. Andrews, Anne Schilling and S. Ole Warnaar
J. Amer. Math. Soc. 12 (1999), 677-702
Published electronically: April 23, 1999


Using new $q$-functions recently introduced by Hatayama et al. and by (two of) the authors, we obtain an A$_2$ version of the classical Bailey lemma. We apply our result, which is distinct from the A$_2$ Bailey lemma of Milne and Lilly, to derive Rogers–Ramanujan-type identities for characters of the W$_3$ algebra.
Similar Articles
Bibliographic Information
  • George E. Andrews
  • Affiliation: Department of Mathematics, The Pennsylvania State University, University Park, Pennsylvania 16802
  • MR Author ID: 26060
  • Email:
  • Anne Schilling
  • Affiliation: Instituut voor Theoretische Fysica, Universiteit van Amsterdam, Valckenierstraat 65, 1018 XE Amsterdam, The Netherlands
  • MR Author ID: 352840
  • ORCID: 0000-0002-2601-7340
  • Email:
  • S. Ole Warnaar
  • MR Author ID: 269674
  • Email:
  • Received by editor(s): August 8, 1998
  • Published electronically: April 23, 1999
  • Additional Notes: The second author was supported by the “Stichting Fundamenteel Onderzoek der Materie”.
    The third author was supported by a fellowship of the Royal Netherlands Academy of Arts and Sciences.
  • © Copyright 1999 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 12 (1999), 677-702
  • MSC (1991): Primary 05A30, 05A19; Secondary 33D90, 33D15, 11P82
  • DOI:
  • MathSciNet review: 1669957